Oregon, 2004

Hail in Oregon, June 29, 2004

June 29, 2004 · NWS PDT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 29, 6:40 PM PST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 29, 6:40 PM PST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
740 PM PDT TUE JUN 29 2004

.SHORT TERM...BZ NIGHT WITH WARNINGS. TSRA DEVELOPED OVER THE EAST
SLOPES OF THE WASHINGTON CASCADES AND HAVE UPDATED THE ZONES TO
INCLUDE THIS. FLASH FLOOD THREAT CONTINUES WITH A LARGE AREA OF
RAIN/TSRA OVER THE SOUTHERN CWA MOVING NORTH. HOWEVER...IT APPEARS
THE AREA OF INTENSITY IS BEGINNING TO DECREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 60 91 60 90 / 20 20 20 10
WALLA WALLA         62 91 62 90 / 20 20 20 10
TRI-CITIES          60 94 59 92 / 20 10 10 10
YAKIMA              58 90 57 91 / 05 10 10 10
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH TODAY AND THIS EVENING UNTIL 11 PM PDT FOR
WALLOWA COUNTY (ZONE 50)...GRANDE RONDE VALLEY (ZONE 49)...THE
BLUE MOUNTAINS (ZONE 46)...THE JOHN DAY BASIN (ZONE 47)...THE
OCHOCO/JOHN DAY HIGHLANDS (ZONE 48) THE DESCHUTES PLATEAU (ZONE 42
AND 43)...AND THE BLUE MOUNTAIN FOOTHILLS OF OREGON (ZONE 45).
WA...NONE.
&&
Hazardous weather outlook, Jun 29, 4:10 AM PST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OREGON
510 AM PDT TUE JUN 29 2004

ORZ041>050-WAZ024>030-301200-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY-
EASTERN COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)-
NORTHWEST BLUE MOUNTAINS-
510 AM PDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH UNTIL 7 PM
     BLUE MOUNTAINS (OR), JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS,
     GRANDE RONDE VALLEY, WALLOWA COUNTY

HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS
     NORTHWEST BLUE MOUNTAINS (WA), CENTRAL OREGON

SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER CENTRAL AND EASTERN
OREGON AND SOUTHEAST WASHINGTON TODAY AND THIS EVENING.  SLOW MOVING
THUNDERSTORMS PRODUCING HEAVY RAIN WILL THREATEN THE CENTRAL AND
EASTERN OREGON MOUNTAINS AS WELL AS THE JOHN DAY BASIN AND THE
GRANDE RONDE VALLEY WITH FLASH FLOODING.  PLEASE REFER TO THE LATEST
FLASH FLOOD WATCH PDXFFAPDT WGUS46 KPDT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS WEDNESDAY
          NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, BLUE MOUNTAINS,
          JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE
          VALLEY, WALLOWA COUNTY

THUNDERSTORMS THURSDAY AND FRIDAY
          NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
          OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY
          HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY

THUNDERSTORMS SATURDAY
          FOOTHILLS OF THE BLUE MOUNTAINS (WA), NORTHWEST BLUE
          MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, FOOTHILLS
          OF THE BLUE MOUNTAINS (OR), BLUE MOUNTAINS, JOHN DAY BASIN,
          OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA
          COUNTY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
WEDNESDAY.  THE MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY
RAIN...ALTHOUGH STORMS WILL TRACK A LITTLE FASTER THAN WHAT IS
FORECAST FOR TODAY.  THE THREAT OF CONVECTION WILL CONTINUE THURSDAY
THROUGH SATURDAY.  THE REMAINDER OF THE HOLIDAY WEEKEND WILL BE DRY
EXCEPT FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
CENTRAL AND EASTERN MOUNTAINS.  LOCALLY BREEZY WINDS ARE POSSIBLE ON
JULY 4TH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 29, 3:43 PM PST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
443 PM PDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             15 SE HEPPNER           45.22N 119.30W
06/29/2004  0.50 INCH        MORROW             OR   TRAINED SPOTTER

            REPORTED PEA TO DIME SIZE HAIL WITH HEAVY THUNDERSTORM.

0150 PM     HAIL             4 WSW LA PINE           43.64N 121.57W
06/29/2004  0.25 INCH        DESCHUTES          OR   TRAINED SPOTTER

            PEA SIZE HAIL WITH HEAVY RAIN.

0154 PM     HEAVY RAIN       N HAMPTON               43.67N 120.23W
06/29/2004  1.00 INCH        DESCHUTES          OR   TRAINED SPOTTER

            1/2 TO 1 INCH OF RAINFALL IN THE PAST 30 MINUTES. PEA
            SIZE HAIL ALSO REPORTED.

0200 PM     HAIL             2 NNW LA PINE           43.69N 121.52W
06/29/2004  0.50 INCH        DESCHUTES          OR   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED WITH HEAVY THUNDERSTORM.

0324 PM     HAIL             6 ESE ONEIL            44.29N 120.98W
06/29/2004  0.25 INCH        CROOK              OR   TRAINED SPOTTER

            PEA SIZE HAIL WITH LOTS OF LIGHTNING AND POWER OUTAGES.

0327 PM     TSTM WND DMG     1 NNW PRINEVILLE        44.33N 120.85W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            WIND GUSTS TO 45 MPH DOWNED POWER LINES. HEAVY
            THUNDERSTORM REPORTED WITH LIGHTNING FLASHES EVERY 3 TO 5
            SECONDS.

0333 PM     TSTM WND DMG     PRINEVILLE              44.31N 120.84W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            GUSTS TO 45 MPH BROKE OFF AN 8 FOOT LONG TREE LIMB.

0334 PM     HEAVY RAIN       1 N PRINEVILLE          44.30N 120.85W
06/29/2004  0.50 INCH        CROOK              OR   TRAINED SPOTTER

            1/2 INCH OF RAIN FELL IN 20 MINUTES. 6 LIGHTNING FLASHES
            PER MINUTE.

0335 PM     NON-TSTM WND DMG 1 N PRINEVILLE          44.30N 120.85W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            1 TO 2 INCH DIAMETER TREE LIMBS DOWNED.

0335 PM     FLASH FLOOD      1 N BROTHERS            43.81N 120.60W
06/29/2004                   DESCHUTES          OR   TRAINED SPOTTER

            HEAVY THUNDERSTORMS PRODUCED STANDING WATER ON ROADWAYS.
            ESTIMATED 1 INCH OF RAINFALL.

0345 PM     HEAVY RAIN       5 NE POWELL BUTTE       44.29N 120.96W
06/29/2004  0.25 INCH        CROOK              OR   TRAINED SPOTTER

            1/4 INCH OF RAIN IN 8 MINUTES. STILL RAINING AT TIME OF
            REPORT.

0352 PM     FLASH FLOOD      1 N PRINEVILLE          44.29N 120.83W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            0.60 INCHES OF RAINFALL IN 20 MINUTES. FLOODING OVER
            CURBSIDES INTO LAWNS. NUMEROUS POWER OUTAGES.

0352 PM     FLASH FLOOD      3 ENE PRINEVILLE        44.32N 120.78W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            RUNNING WATER DOWNHILL.

0400 PM     TSTM WND DMG     1 NNW PRINEVILLE        44.33N 120.85W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            WIND GUSTS TO 60 MPH DOWNED SMALL TREE BRANCHES. POWER
            OUTAGES REPORTED IN PRINEVILLE.

0402 PM     FLASH FLOOD      4 N PRINEVILLE          44.37N 120.84W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            ROADS FLOODED IN DOWNTOWN PRINEVILLE. 1/4 INCH HAIL
            NEARLY COVERING GROUND.

0442 PM     HAIL             6 WSW PAULINA           44.08N 120.06W
06/29/2004  1.00 INCH        CROOK              OR   TRAINED SPOTTER

            HAIL TO THE SIZE OF QUARTERS WITH GUSTS TO 40 MPH.

&&

JWM
Local storm report, Jun 29, 4:59 PM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
559 PM PDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      MITCHELL                44.57N 120.15W
06/29/2004                   WHEELER            OR   TRAINED SPOTTER

            FOUR INCHES OF WATER ON HIGHWAY 26 LOCATED 10 MILES WEST
            OF MITCHELL. ROCKS AND RUNNING WATER ACROSS HIGHWAY 26
            NEAR MITCHELL. FLOODING IN DITCHES AND CANYONS. SPOTTER
            REPORTED 0.80 INCHES OF RAIN IN 20 MINUTES.

&&

VP
Local storm report, Jun 29, 5:43 PM PST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
643 PM PDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      JOHN DAY                44.42N 118.95W
06/28/2004                   GRANT              OR   COUNTY OFFICIAL

            FLOODING OCCURRED ON THE IZ HIGHWAY BETWEEN SENECA AND
            PRINEVILLE ALONG THE SOUTH FORK OF THE JOHN DAY RIVER.
            WATER WAS RUNNING OVER THE ROADWAY IN SOME LOCATIONS.

&&

JWM
Local storm report, Jun 29, 5:56 PM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
656 PM PDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             15 SE HEPPNER           45.22N 119.30W
06/29/2004  0.50 INCH        MORROW             OR   TRAINED SPOTTER

            REPORTED PEA TO DIME SIZE HAIL WITH HEAVY THUNDERSTORM.

0150 PM     HAIL             4 WSW LA PINE           43.64N 121.57W
06/29/2004  0.25 INCH        DESCHUTES          OR   TRAINED SPOTTER

            PEA SIZE HAIL WITH HEAVY RAIN.

0154 PM     HEAVY RAIN       N HAMPTON               43.67N 120.23W
06/29/2004  1.00 INCH        DESCHUTES          OR   TRAINED SPOTTER

            1/2 TO 1 INCH OF RAINFALL IN THE PAST 30 MINUTES. PEA
            SIZE HAIL ALSO REPORTED.

0200 PM     HAIL             2 NNW LA PINE           43.69N 121.52W
06/29/2004  0.50 INCH        DESCHUTES          OR   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED WITH HEAVY THUNDERSTORM.

0324 PM     HAIL             6 ESE ONEIL            44.29N 120.98W
06/29/2004  0.25 INCH        CROOK              OR   TRAINED SPOTTER

            PEA SIZE HAIL WITH LOTS OF LIGHTNING AND POWER OUTAGES.

0327 PM     TSTM WND DMG     1 NNW PRINEVILLE        44.33N 120.85W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            WIND GUSTS TO 45 MPH DOWNED POWER LINES. HEAVY
            THUNDERSTORM REPORTED WITH LIGHTNING FLASHES EVERY 3 TO 5
            SECONDS.

0333 PM     TSTM WND DMG     PRINEVILLE              44.31N 120.84W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            GUSTS TO 45 MPH BROKE OFF AN 8 FOOT LONG TREE LIMB.

0334 PM     HEAVY RAIN       1 N PRINEVILLE          44.30N 120.85W
06/29/2004  0.50 INCH        CROOK              OR   TRAINED SPOTTER

            1/2 INCH OF RAIN FELL IN 20 MINUTES. 6 LIGHTNING FLASHES
            PER MINUTE.

0335 PM     NON-TSTM WND DMG 1 N PRINEVILLE          44.30N 120.85W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            1 TO 2 INCH DIAMETER TREE LIMBS DOWNED.

0335 PM     FLASH FLOOD      1 N BROTHERS            43.81N 120.60W
06/29/2004                   DESCHUTES          OR   TRAINED SPOTTER

            HEAVY THUNDERSTORMS PRODUCED STANDING WATER ON ROADWAYS.
            ESTIMATED 1 INCH OF RAINFALL.

0345 PM     HEAVY RAIN       5 NE POWELL BUTTE       44.29N 120.96W
06/29/2004  0.25 INCH        CROOK              OR   TRAINED SPOTTER

            1/4 INCH OF RAIN IN 8 MINUTES. STILL RAINING AT TIME OF
            REPORT.

0352 PM     FLASH FLOOD      3 ENE PRINEVILLE        44.32N 120.78W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            RUNNING WATER DOWNHILL.

0352 PM     FLASH FLOOD      1 N PRINEVILLE          44.29N 120.83W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            0.60 INCHES OF RAINFALL IN 20 MINUTES. FLOODING OVER
            CURBSIDES INTO LAWNS. NUMEROUS POWER OUTAGES.

0400 PM     TSTM WND DMG     1 NNW PRINEVILLE        44.33N 120.85W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            WIND GUSTS TO 60 MPH DOWNED SMALL TREE BRANCHES. POWER
            OUTAGES REPORTED IN PRINEVILLE.

0402 PM     FLASH FLOOD      4 N PRINEVILLE          44.37N 120.84W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            ROADS FLOODED IN DOWNTOWN PRINEVILLE. 1/4 INCH HAIL
            NEARLY COVERING GROUND.

0442 PM     HAIL             6 WSW PAULINA           44.08N 120.06W
06/29/2004  1.00 INCH        CROOK              OR   TRAINED SPOTTER

            HAIL TO THE SIZE OF QUARTERS WITH GUSTS TO 40 MPH.

0450 PM     FLASH FLOOD      6 WSW PAULINA           44.08N 120.06W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            WATER RUNNING ACROSS PAULINA HIGHWAY AND GOING DOWN
            HILLSIDE. WINDS NEAR 40 MPH.

0510 PM     FLASH FLOOD      5 E PRINEVILLE          44.31N 120.74W
06/29/2004                   CROOK              OR   EMERGENCY MNGR

            HOUSES BEING SAND-BAGGED IN JUNIPER CANYON JUST EAST OF
            PRINEVILLE.

0535 PM     FLASH FLOOD      MITCHELL                44.57N 120.15W
06/29/2004                   WHEELER            OR   TRAINED SPOTTER

            FOUR INCHES OF WATER ON HIGHWAY 26 LOCATED 10 MILES WEST
            OF MITCHELL. ROCKS AND RUNNING WATER ACROSS HIGHWAY 26
            NEAR MITCHELL. FLOODING IN DITCHES AND CANYONS. SPOTTER
            REPORTED 0.80 INCHES OF RAIN IN 20 MINUTES.

0543 PM     HAIL             6 W MITCHELL            44.57N 120.27W
06/29/2004  0.50 INCH        WHEELER            OR   TRAINED SPOTTER

0545 PM     HAIL             N ENTERPRISE            45.42N 117.27W
06/29/2004  0.25 INCH        WALLOWA            OR   TRAINED SPOTTER

0600 PM     FLASH FLOOD      6 SSE ENTERPRISE        45.35N 117.22W
06/29/2004                   WALLOWA            OR   TRAINED SPOTTER

            2 INCHES OF WATER FLOODING THE STREETS.

0620 PM     FLASH FLOOD      9 NW SENECA             44.24N 119.09W
06/29/2004                   GRANT              OR   TRAINED SPOTTER

            1/2 INCH OF RAINFALL OVER THE LAST 45 MINUTES. WATER IS
            POOLING AND STANDING IN LOW LYING AREAS.

0636 PM     HAIL             14 SSE FLORA            45.70N 117.15W
06/29/2004  0.50 INCH        WALLOWA            OR   TRAINED SPOTTER

&&

JWM
Local storm report, Jun 29, 6:39 PM PST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
739 PM PDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             15 SE HEPPNER           45.22N 119.30W
06/29/2004  0.50 INCH        MORROW             OR   TRAINED SPOTTER

            REPORTED PEA TO DIME SIZE HAIL WITH HEAVY THUNDERSTORM.

0150 PM     HAIL             4 WSW LA PINE           43.64N 121.57W
06/29/2004  0.25 INCH        DESCHUTES          OR   TRAINED SPOTTER

            PEA SIZE HAIL WITH HEAVY RAIN.

0154 PM     HEAVY RAIN       N HAMPTON               43.67N 120.23W
06/29/2004  1.00 INCH        DESCHUTES          OR   TRAINED SPOTTER

            1/2 TO 1 INCH OF RAINFALL IN THE PAST 30 MINUTES. PEA
            SIZE HAIL ALSO REPORTED.

0200 PM     HAIL             2 NNW LA PINE           43.69N 121.52W
06/29/2004  0.50 INCH        DESCHUTES          OR   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED WITH HEAVY THUNDERSTORM.

0324 PM     HAIL             6 ESE ONEIL            44.29N 120.98W
06/29/2004  0.25 INCH        CROOK              OR   TRAINED SPOTTER

            PEA SIZE HAIL WITH LOTS OF LIGHTNING AND POWER OUTAGES.

0327 PM     TSTM WND DMG     1 NNW PRINEVILLE        44.33N 120.85W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            WIND GUSTS TO 45 MPH DOWNED POWER LINES. HEAVY
            THUNDERSTORM REPORTED WITH LIGHTNING FLASHES EVERY 3 TO 5
            SECONDS.

0333 PM     TSTM WND DMG     PRINEVILLE              44.31N 120.84W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            GUSTS TO 45 MPH BROKE OFF AN 8 FOOT LONG TREE LIMB.

0334 PM     HEAVY RAIN       1 N PRINEVILLE          44.30N 120.85W
06/29/2004  0.50 INCH        CROOK              OR   TRAINED SPOTTER

            1/2 INCH OF RAIN FELL IN 20 MINUTES. 6 LIGHTNING FLASHES
            PER MINUTE.

0335 PM     NON-TSTM WND DMG 1 N PRINEVILLE          44.30N 120.85W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            1 TO 2 INCH DIAMETER TREE LIMBS DOWNED.

0335 PM     FLASH FLOOD      1 N BROTHERS            43.81N 120.60W
06/29/2004                   DESCHUTES          OR   TRAINED SPOTTER

            HEAVY THUNDERSTORMS PRODUCED STANDING WATER ON ROADWAYS.
            ESTIMATED 1 INCH OF RAINFALL.

0345 PM     HEAVY RAIN       5 NE POWELL BUTTE       44.29N 120.96W
06/29/2004  0.25 INCH        CROOK              OR   TRAINED SPOTTER

            1/4 INCH OF RAIN IN 8 MINUTES. STILL RAINING AT TIME OF
            REPORT.

0352 PM     FLASH FLOOD      1 N PRINEVILLE          44.29N 120.83W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            0.60 INCHES OF RAINFALL IN 20 MINUTES. FLOODING OVER
            CURBSIDES INTO LAWNS. NUMEROUS POWER OUTAGES.

0352 PM     FLASH FLOOD      3 ENE PRINEVILLE        44.32N 120.78W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            RUNNING WATER DOWNHILL.

0400 PM     TSTM WND DMG     1 NNW PRINEVILLE        44.33N 120.85W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            WIND GUSTS TO 60 MPH DOWNED SMALL TREE BRANCHES. POWER
            OUTAGES REPORTED IN PRINEVILLE.

0402 PM     FLASH FLOOD      4 N PRINEVILLE          44.37N 120.84W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            ROADS FLOODED IN DOWNTOWN PRINEVILLE. 1/4 INCH HAIL
            NEARLY COVERING GROUND.

0442 PM     HAIL             6 WSW PAULINA           44.08N 120.06W
06/29/2004  1.00 INCH        CROOK              OR   TRAINED SPOTTER

            HAIL TO THE SIZE OF QUARTERS WITH GUSTS TO 40 MPH.

0450 PM     FLASH FLOOD      6 WSW PAULINA           44.08N 120.06W
06/29/2004                   CROOK              OR   TRAINED SPOTTER

            WATER RUNNING ACROSS PAULINA HIGHWAY AND GOING DOWN
            HILLSIDE. WINDS NEAR 40 MPH.

0510 PM     FLASH FLOOD      5 E PRINEVILLE          44.31N 120.74W
06/29/2004                   CROOK              OR   EMERGENCY MNGR

            HOUSES BEING SAND-BAGGED IN JUNIPER CANYON JUST EAST OF
            PRINEVILLE.

0535 PM     FLASH FLOOD      MITCHELL                44.57N 120.15W
06/29/2004                   WHEELER            OR   TRAINED SPOTTER

            FOUR INCHES OF WATER ON HIGHWAY 26 LOCATED 10 MILES WEST
            OF MITCHELL. ROCKS AND RUNNING WATER ACROSS HIGHWAY 26
            NEAR MITCHELL. FLOODING IN DITCHES AND CANYONS. SPOTTER
            REPORTED 0.80 INCHES OF RAIN IN 20 MINUTES.

0543 PM     HAIL             6 W MITCHELL            44.57N 120.27W
06/29/2004  0.50 INCH        WHEELER            OR   TRAINED SPOTTER

0545 PM     HAIL             N ENTERPRISE            45.42N 117.27W
06/29/2004  0.25 INCH        WALLOWA            OR   TRAINED SPOTTER

0600 PM     FLASH FLOOD      6 SSE ENTERPRISE        45.35N 117.22W
06/29/2004                   WALLOWA            OR   TRAINED SPOTTER

            2 INCHES OF WATER FLOODING THE STREETS.

0620 PM     FLASH FLOOD      9 NW SENECA             44.24N 119.09W
06/29/2004                   GRANT              OR   TRAINED SPOTTER

            1/2 INCH OF RAINFALL OVER THE LAST 45 MINUTES. WATER IS
            POOLING AND STANDING IN LOW LYING AREAS.

0636 PM     HAIL             14 SSE FLORA            45.70N 117.15W
06/29/2004  0.50 INCH        WALLOWA            OR   TRAINED SPOTTER

0700 PM     HAIL             N HARDMAN               45.17N 119.67W
06/29/2004  0.88 INCH        MORROW             OR   TRAINED SPOTTER

            SPOTTER WAS DRIVING AND REPORTED NICKEL SIZE HAIL AND
            HIGH WATER ALONG FOREST SERVICE ROAD 2128 IN GRANT
            COUNTY. ROAD IS NEARLY IMPASSIBLE IN 6 TO 8 LOCATIONS DUE
            TO WATER AND DEBRIS ON ROADWAY.

0729 PM     HAIL             N HARDMAN               45.17N 119.67W
06/29/2004  0.88 INCH        MORROW             OR   TRAINED SPOTTER

            WIND GUSTS OF 40 TO 50 MPH WITH NICKEL SIZE HAIL AND
            HEAVY RAIN.

&&

JWM
Local storm report, Jun 29, 8:34 PM PST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
934 PM PDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       5 S PRINEVILLE          44.23N 120.84W
06/29/2004  1.97 INCH        CROOK              OR   AMATEUR RADIO

            APRS STATION...KG6QHD...REPORTED 1.97 INCHES OF RAIN
            BETWEEN 4 AND 6 PM THIS EVENING.

0800 PM     FLASH FLOOD      20 NNE ENTERPRISE       45.69N 117.12W
06/29/2004                   WALLOWA            OR   TRAINED SPOTTER

            SOME WASHING OUT AND EROSION OF DIRT FROM SIDE DITCHES.

0810 PM     LIGHTNING        IMNAHA                  45.55N 116.82W
06/29/2004                   WALLOWA            OR   EMERGENCY MNGR

            LIGHTNING KNOCKED OUT POWER ON THE TOWN SIDE OF IMNAHA
            FOR THE PAST THREE HOURS.

&&

AWIPSUSR

The radar

The Pendleton radar (KPDT), 47 km away, was scanning. The volume nearest the first event began at 04:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Umatilla

When
June 29, 8:45 PM PST to 8:52 PM PST
Where
Umatilla County, 5 mi SE of Milton Freewater
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.883, -118.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408193.